Anaphylaxis in Aesthetic Practice

This RCGP accredited resource, composed of 10 clinical cases, assesses the user’s knowledge on Anaphylaxis in Aesthetic/Cosmetic Practice

Successful completion of the resource provides 1 hour of CPD delivered by Learna Ltd.

£25.00

Introduction

Anaphylaxis is a rare but potentially life-threatening acute allergic reaction to some antigen. Often the antigen is unknown but allergens known to precipitate anaphylaxis comprise drugs, including aesthetic drugs, foods like nuts, as well as toxins such as bee stings. Symptoms can vary in severity but often include generalised itch, nettle rash (urticaria), wheeze, facial, lip and eye swelling, together with lightheadedness and collapse. In severe cases, urgent emergency action from the health professional can be life-saving. Consequently, every health professional should be aware of the recognition and appropriate treatment for anaphylaxis. Whilst anaphylaxis associated with non-surgical cosmetic therapies is rare, it is reported and hence the aesthetic practitioner needs to be aware of how to treat this as a complication of their treatment. Hence the aesthetic practitioner needs to be able to quickly access appropriate treatment for his or her patients in the event that one of them develops an anaphylactic reaction.

This module, composed of 10 MCQ questions, covers the standard approach to the management of anaphylaxis in the aesthetic setting. On successful completion of this module, the user will be presented with a CPD certificate for 1 hour, which can be collected and used for revalidation and appraisal. Also, we provide a reading list discussing all aspects of recognition and treatment of anaphylaxis, as well as the guidelines on treating anaphylaxis.

Aims and Objectives:

These assessment questions are designed to test your knowledge of the important aspects of anaphylaxis. On completion of this resource the user should have an:

  • Improved understanding of recognition of anaphylaxis
  • Improved understanding of treating anaphylaxis as a complication of their treatment